MAUDE Adverse Event Report: SUNBEAM PRODUCTS, INC. SUNBEAM; HEATING PAD

SUNBEAM PRODUCTS, INC. SUNBEAM; HEATING PAD
Model Number 731-500
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An attorney's office is filing a court summons notice under case reference number (b)(4)alleging that a heating pad was the cause of a burn to its client's body.There was not a report of property damage(s) with this incident.
 
Additional Manufacturer Narrative
There is an instruction that states, "burns can occur regardless of control setting, check skin under pad frequently" and consumer failed to perform that instruction.
 
Event or Problem Description
An attorney's office is filing a court summons notice under case reference number (b)(4) alleging that a heating pad was the cause of a burn to its client's body.There was not a report of property damage(s) with this incident.
 
Additional Manufacturer Narrative
There is an instruction that states, "burns can occur regardless of control setting, check skin under pad frequently" and consumer failed to perform that instruction.There is an instruction that states, "do not sit on, against, or crush pad-avoid sharp folds.Place pad on top of and not under the part of body needing heat" and consumer failed to perform that instruction.Heating pad is bunched/crushed which shows abuse of the product and a violation of the instructions and warnings provided.This incident is the direct result of consumer misuse/abuse of the product.

Brand Name
SUNBEAM
Common Device Name
HEATING PAD
Manufacturer (Section D)
SUNBEAM PRODUCTS, INC.
6655 peachtree dunwoody rd.
atlanta GA 30328
Manufacturer (Section G)
EAGLE ELECTRIC CO.,LTD
huangfengling industry area
shiyan town baoan district
shenzhen, guangdong 51810 8
CH   518108
Manufacturer Contact
michael miles
303 nelson ave.
neosho, MO 64850
4174557441
MDR Report Key18541983
Report Number3007790958-2024-00007
Device Sequence Number7945791
Product Code IRT
UDI-Device Identifier00053891134019
UDI-Public(01)00053891134019(11)200620
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number731-500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale